Texas, 2024

Drought in Texas, November 1 to 6, 2024

November 1 to 6, 2024 · NWS SHV · 17 events in 17 counties and zones

Severe (D2) drought conditions continued across parts of East and Northeast Texas through early November. This was in response to a flash drought that resulted from an exceptionally hot and dry period during late summer, beginning in August with well below normal rainfall and an extended period of upper 90s to triple-digit high temperatures.

Where it happened

Every event with a place to put it; 17 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
17

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

Severe (D2) drought conditions continued across parts of East and Northeast Texas through early November. This was in response to a flash drought that resulted from an exceptionally hot and dry period during late summer, beginning in August with well below normal rainfall and an extended period of upper 90s to triple-digit high temperatures. The total rainfall amounts during this late summer period into early fall were only near 25% of normal or less before more appreciable rainfall occurred later in November. This dryness contributed to lower than normal streamflow observed across area creeks, streams, and rivers through the early part of November.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Oct 31, 11:56 PM CST, 4 minutes earlier.

Area forecast discussion, Oct 31, 11:56 PM CST, 4 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1256 AM CDT Fri Nov 1 2024

...New AVIATION...

.UPDATE...
Issued at 909 PM CDT Thu Oct 31 2024

A frontal boundary is currently lingering along a line from
Beaumont to Alexandria to Monroe. The ArkLaTex remains precip free
this evening but conditions could change overnight as low-level
moisture advects northward above the shallow cold pool behind the
front and instability increases due to a lingering 700 mb
weakness. The combination of these two events could generate
scattered showers and isolated thunderstorms mainly across north
Louisiana and Deep East Texas. Additionally, stratocu to advect
north across the entire ArkLaTex overnight providing mostly cloudy
skies areawide. Current forecast remains on track, no update
needed at this time. /05/

&&

.SHORT TERM...
(This evening through Friday Night)
Issued at 244 PM CDT Thu Oct 31 2024

Cold front progression is beginning to slow as the boundary is
bisecting the region, generally extending from near Magnolia, AR
to Shreveport and farther SW near Nacogdoches and Lufkin, TX. The
drier air still lags somewhat behind the front and associated line
of convection still advancing across our SE zones this afternoon.
Don't expect much additional progress of the boundary as it begins
to stall out very near its current location, maintaining chances
for additional showers and thunderstorms through this evening in
areas where convection is currently ongoing. However, coverage and
intensity will likely begin to slacken such that outdoor Halloween
festivities should not be a total washout. Farther NW, the majority
of the region should remain mostly dry where rainfall has already
come to an end so trick-or-treating shouldn't be too scary from a
weather perspective.

With the front becoming stationary later tonight, low temperatures
will range quite a bit from NW to SW with mid and upper 50s north
through 60s farther south. As we move ahead to Friday, expect an
uptick in convection once again as heating will combine with the
stalled boundary to generate more showers and thunderstorms. This
will mainly be for areas south of the I-30 corridor where the
front will be oriented. High temperatures will generally range
through the 70s to near 80 degrees while overnight lows will drop
back into the upper 50s through the 60s on Friday night with some
lingering convection possible.

/19/

&&

.LONG TERM...
(Saturday through next Wednesday)
Issued at 244 PM CDT Thu Oct 31 2024

SW flow aloft will really begin to ramp up into the weekend well
in advance of our next major trough entering the west coast by
early Saturday. Disturbances ahead of the trough will provide for
increasing rain chances once again on Saturday afternoon and then
by late Sunday into Sunday night as the upper trough shifts into
the Four-Corners region.

As the trough pivots farther east into the Rockies by early next
week, the threat of severe weather may begin to creep closer to
our region beginning late Monday through Monday night. This will
coincide will the trough and associated cold front ejecting out
across the Plains and eventually into our Four-State region after
midnight through the pre-dawn hours on Tuesday. For now, SPC has
highlighted a Slight Risk across extreme NW zones for this Day 5
timeframe. This threat will continue to be closely watched over
the coming days.

The good news is more beneficial rainfall is in the forecast
given the recently expansive drought conditions. Dry weather may
return by Wednesday, depending on whether the front completely
clears the region which remains a bit uncertain at this time.

/19/

&&

.AVIATION...
(06Z TAFS)
Issued at 1235 AM CDT Fri Nov 1 2024

For the 01/06Z TAF update, a nearby frontal boundary will
maintain MVFR/IFR cloud cover across most of the airspace from now
through at least 01/21Z. As the frontal boundary slowly lingers
across the area, a medium chance of MVFR cigs remains across the
southern airspace with any VCSH that develops. /16/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  77  67  82  68 /  30  30  50  30
MLU  78  65  82  63 /  30  30  20  10
DEQ  72  58  73  62 /  10  30  80  70
TXK  73  62  78  66 /  10  20  70  50
ELD  73  59  80  62 /  10  20  40  20
TYR  77  67  79  68 /  20  40  70  40
GGG  76  65  80  66 /  30  30  70  40
LFK  81  68  82  67 /  40  30  60  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

SHORT TERM...05
LONG TERM....19
AVIATION...16
Hazardous weather outlook, Oct 31, 4:05 AM CST, 19 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
505 AM CDT Thu Oct 31 2024

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-011015-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-
Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass-
Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-
Nacogdoches-Shelby-Angelina-San Augustine-
505 AM CDT Thu Oct 31 2024

This Hazardous Weather Outlook is for south central Arkansas,
southwest Arkansas, north central Louisiana, northwest Louisiana,
southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...Today and tonight.

Showers and thunderstorms are likely today as a cold front moves
into the region. Can't rule out an isolated strong to severe
thunderstorm, but widespread severe weather is not expected at this
time. We should see drier conditions in wake of the front this
evening for at least the northwestern half of the region.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Rain chances will continue through the end of the work week, into
the upcoming weekend, and into early next week. At this time, strong
to severe thunderstorms do not appear likely over the weekend.
However, another cool front will move into the region late Monday
into Tuesday of next week, bringing another chance of strong to
severe thunderstorms over portions of the region. Temperatures will
remain mostly above normal through the extended period despite the
clouds and rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

20

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

17 drought. Local standard time, as filed.

Drought, Angelina

When
November 1, 12:00 AM CST to November 6, 11:59 PM CST
Where
Angelina forecast zone
Reported by
Drought Monitor
Coordinates
31.255, -94.612 (the zone’s center; the record gives no point)

Drought, Bowie

When
November 1, 12:00 AM CST to November 6, 11:59 PM CST
Where
Bowie forecast zone
Reported by
Drought Monitor
Coordinates
33.446, -94.423 (the zone’s center; the record gives no point)

Drought, Camp

When
November 1, 12:00 AM CST to November 6, 11:59 PM CST
Where
Camp forecast zone
Reported by
Drought Monitor
Coordinates
32.973, -94.978 (the zone’s center; the record gives no point)

Drought, Cass

When
November 1, 12:00 AM CST to November 6, 11:59 PM CST
Where
Cass forecast zone
Reported by
Drought Monitor
Coordinates
33.078, -94.344 (the zone’s center; the record gives no point)

Drought, Cherokee

When
November 1, 12:00 AM CST to November 6, 11:59 PM CST
Where
Cherokee forecast zone
Reported by
Drought Monitor
Coordinates
31.837, -95.165 (the zone’s center; the record gives no point)

Drought, Gregg

When
November 1, 12:00 AM CST to November 6, 11:59 PM CST
Where
Gregg forecast zone
Reported by
Drought Monitor
Coordinates
32.481, -94.817 (the zone’s center; the record gives no point)

Drought, Harrison

When
November 1, 12:00 AM CST to November 6, 11:59 PM CST
Where
Harrison forecast zone
Reported by
Drought Monitor
Coordinates
32.548, -94.371 (the zone’s center; the record gives no point)

Drought, Marion

When
November 1, 12:00 AM CST to November 6, 11:59 PM CST
Where
Marion forecast zone
Reported by
Drought Monitor
Coordinates
32.798, -94.357 (the zone’s center; the record gives no point)

Drought, Morris

When
November 1, 12:00 AM CST to November 6, 11:59 PM CST
Where
Morris forecast zone
Reported by
Drought Monitor
Coordinates
33.114, -94.733 (the zone’s center; the record gives no point)

Drought, Nacogdoches

When
November 1, 12:00 AM CST to November 6, 11:59 PM CST
Where
Nacogdoches forecast zone
Reported by
Drought Monitor
Coordinates
31.616, -94.616 (the zone’s center; the record gives no point)

Drought, Panola

When
November 1, 12:00 AM CST to November 6, 11:59 PM CST
Where
Panola forecast zone
Reported by
Drought Monitor
Coordinates
32.162, -94.306 (the zone’s center; the record gives no point)

Drought, Red River

When
November 1, 12:00 AM CST to November 6, 11:59 PM CST
Where
Red River forecast zone
Reported by
Drought Monitor
Coordinates
33.621, -95.050 (the zone’s center; the record gives no point)

Drought, Rusk

When
November 1, 12:00 AM CST to November 6, 11:59 PM CST
Where
Rusk forecast zone
Reported by
Drought Monitor
Coordinates
32.108, -94.762 (the zone’s center; the record gives no point)

Drought, Shelby

When
November 1, 12:00 AM CST to November 6, 11:59 PM CST
Where
Shelby forecast zone
Reported by
Drought Monitor
Coordinates
31.792, -94.145 (the zone’s center; the record gives no point)

Drought, Smith

When
November 1, 12:00 AM CST to November 6, 11:59 PM CST
Where
Smith forecast zone
Reported by
Drought Monitor
Coordinates
32.375, -95.269 (the zone’s center; the record gives no point)

Drought, Titus

When
November 1, 12:00 AM CST to November 6, 11:59 PM CST
Where
Titus forecast zone
Reported by
Drought Monitor
Coordinates
33.217, -94.966 (the zone’s center; the record gives no point)

Drought, Upshur

When
November 1, 12:00 AM CST to November 6, 11:59 PM CST
Where
Upshur forecast zone
Reported by
Drought Monitor
Coordinates
32.736, -94.941 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2024Every state in 2024This day in weather historyWarnings in Texas, November 2024

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1222967, 1222968, 1222969, 1222970, 1222971, 1222972, 1222973, 1222974, 1222975, 1222976, 1222977, 1222978, 1222979, 1222980, 1222981, 1222982, 1222983.